To the Editor.—
Several cutaneous disorders have been observed in human immunodeficiency virus (HIV)-seropositive patients.1 Also, previously reported, albeit rarely, is the association of HIV infection and photosensitivity.2,3 We dePapules of granuloma annulare that appear in an annular configuration on the sun-exposed areas of the posterior aspect of the patient's neck. scribe a HIV-infected intravenous drug abuser with cryptococcosis who: (1) developed biopsy-confirmed cutaneous lesions of generalized granuloma annulare that were restricted to sun-exposed areas, and (2) demonstrated marked hypersensitivity to ultraviolet B (UVB) light.
Report of a Case.—
A 58-year-old Hispanic man who used intravenous drugs was found to be HIV seropositive in May 1987. He subsequently relocated from New York to Florida. Much of his time was occupied by sitting in the sun in a sleeveless V-necked undershirt. During this period, he began to develop a papular rash on the sun-exposed areas of his body.
Cohen PR, Grossman ME, Silvers DN, DeLeo VA. Generalized Granuloma Annulare Located on Sun-Exposed Areas in a Human Immunodeficiency Virus—Seropositive Man With Ultraviolet B Photosensitivity. Arch Dermatol. 1990;126(6):830-831. doi:10.1001/archderm.1990.01670300130029